Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 50, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jul 22, 2007, 11:28 AM CDT for Medina County, Texas. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2007, 11:28 AM CDT (16:28 UTC)
- Expired
- Jul 23, 2007, 10:51 AM CDT
- In force
- 23 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Medina River near La Coste (LACT2).
- Action stage
- 15 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08180640, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 221628
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1128 AM CDT SUN JUL 22 2007
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
MEDINA RIVER
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC325-230428-
/O.NEW.KEWX.FL.W.0050.070722T1628Z-070724T1312Z/
/LACT2.1.ER.000000T0000Z.070723T0000Z.070724T0112Z.NO/
1128 AM CDT SUN JUL 22 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE MEDINA RIVER AT LACOSTE.
* UNTIL TUESDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST IS FOR THE RIVER TO CONTINUE TO RISE TODAY AND REACK A PEAK NEAR
17 FEET BY THIS EVENING.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING REACHES THE SLAB ELEVATION OF
THE KNIGHTS OF COLUMBUS BUILDING JUST BELOW THE BRIDGE OVER PEARSALL ROAD (FM
2536). NUMEROUS LOW BRIDGES AND CROSSINGS OVER THE MEDINA RIVER ARE FLOODED
AND DANGEROUS.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
LACOSTE 15 15 16.1 14.0 12.0 10.4 9.3
$$1 follow-up statement
000
WGUS84 KEWX 231551
FLSEWX
TXC325-232351-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 AM CDT MON JUL 23 2007
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE
MEDINA RIVER...
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC325-231621-
/O.CAN.KEWX.FL.W.0050.000000T0000Z-070724T1312Z/
/LACT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1051 AM CDT MON JUL 23 2007
THE FLOOD WARNING IS CANCELLED FOR
THE MEDINA RIVER * FLOOD STAGE IS 15.0 FEET.
* BANKFULL STAGE IS 15.0 FEET.
* THE RIVER IS JUST BELOW THE FLOOD STAGE AND WILL CONTINUE TO FALL.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME TUE WED THU FRI SAT
LACOSTE 15 15 13.8 12.4 11.0 9.7 8.8
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 22, 6:47 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 22, 6:47 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 647 AM CDT SUN JUL 22 2007 .UPDATE... QUICK UPDATE TO EXTEND THE FLASH FLOOD WATCH UNTIL 18Z (1 PM CDT) THIS AFTERNOON. NO OTHER ADJUSTMENTS WERE MADE AT THIS TIME. && .PREV DISCUSSION... /ISSUED 639 AM CDT SUN JUL 22 2007/ AVIATION... IFR CIGS WITH AREAS OF FOG THRU 15Z BECOMING CIGS 1 THSD TO 2 THSD BKN AFTER 15Z. SCT SHRA AND TSRA WILL CONTINUE WEST OF A KECU TO KUVA LINE. 4 THSD TO 6 THSD SCT WITH SCT CLOUDS ABOVE 10 THSD FT AND WDLY SCT TSRA IS EXPECTED FROM 18Z TO 01Z BECOMING SCT CLDS ABOVE 10 THSD FT AFTER 01Z. CIGS DEVELOPING AROUND 1 THSD BKN FROM 07Z TO 12Z MONDAY. PREV DISCUSSION... /ISSUED 317 AM CDT SUN JUL 22 2007/ DISCUSSION... BROAD AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUES TO SPREAD NORTHWARD ACROSS THE RIO GRANDE PLAINS EARLY THIS MORNING DUE TO A MESOSCALE CONVECTIVE VORTEX PERCHED SOUTHEAST OF THE BIG BEND REGION. THIS ACTIVITY WILL CONTINUE THROUGH THE AFTERNOON...BUT AREAL COVERAGE SHOULD NOT BE AS EXPANSIVE SINCE THE MCV WILL SHIFT FURTHER WESTWARD INTO MEXICO THROUGHOUT THE DAY. ADDITIONAL CONVECTIVE ACTIVITY IS EXPECTED THIS AFTERNOON AS THE RETURN OF SOME SUNSHINE INTERACTS WITH THE SEA BREEZE BOUNDARY. THIS WILL LIKELY FIRE UP SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE COASTAL PLAINS REGION. WITH PLENTY OF LOW LEVEL MOISTURE ON TAP...LOCALLY HEAVY RAINFALL CAN BE EXPECTED. DUE TO GROUNDS STILL BEING SATURATED FROM PREVIOUS RAINFALL...SPOTTY FLASH FLOODING PROBLEMS WILL BE POSSIBLE THROUGH THE DAYTIME HOURS. DRIER CONDITIONS ARE EXPECTED MONDAY AS UPPER LEVEL RIDGE ACROSS WESTERN U.S. AND NORTH TEXAS FLATTENS AND WEAKENS THROUGH MID-WEEK. SOME MUCH-NEEDED SUNSHINE WILL RETURN THROUGH THE BEGINNING OF THE WEEK...BUT TEMPERATURES WILL REMAIN ABOUT 5 DEGREES BELOW LATE JULY NORMALS DUE TO AMPLE SOIL MOISTURE AND PARTLY CLOUDY SKIES. RAIN CHANCES WILL BEGIN TO INCREASE AGAIN ON WEDNESDAY AS THE UPPER RIDGES INFLUENCES WEAKEN AND ALLOW A SERIES OF S/W TROUGHS TO SLIDE INTO TEXAS THROUGH THE END OF THE WEEK. MEANWHILE...SOUTHEASTERLY WINDS AT THE SFC WILL ALLOW PLENTY OF GULF MOISTURE TO BUILD UP ACROSS THE REGION. MODELS INDICATE THAT PRECIPITABLE WATER VALUES WILL ONCE AGAIN NEAR 2 INCHES. THIS IS A GOOD INDICATION THAT ANY STORMS WHICH DEVELOP WILL BE VERY EFFICIENT RAIN PRODUCERS...WITH ANOTHER HEAVY RAIN EVENT POSSIBLE LATE IN THE WEEK. GENERALLY STAYED CLOSE TO GFS(X) NUMBERS WITH SLIGHTLY LOWER THAN NORMAL MAX AND MIN TEMPS THROUGH THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 72 94 72 94 / 30 10 20 10 20 AUSTIN BERGSTROM INTL AIRPORT 91 68 93 66 94 / 30 10 20 10 20 DEL RIO INTL AIRPORT 88 72 93 74 94 / 40 20 10 20 20 SAN ANTONIO INTL AIRPORT 90 73 92 72 93 / 30 10 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: DIMMIT...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...VAL VERDE...ZAVALA. && 25/08
Hazardous weather outlook, Jul 22, 5:03 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 503 AM CDT SUN JUL 22 2007 TXZ183>185-202-203-217-218-228-231100- VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 503 AM CDT SUN JUL 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT. THERE IS A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS TODAY. LOCALLY HEAVY RAIN IS LIKELY. THIS WILL LEAD TO LOCALIZED FLOODING IN FLOOD PRONE AREAS...ON ROADS...AND AT LOW WATER CROSSINGS. WHEN WATER COVERS THE ROAD... TURN AROUND DONT DROWN. .DAYS TWO TO FOUR...MONDAY TO WEDNESDAY... THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON TO EARLY EVENING SHOWERS AND THUNDERSTORMS. .DAYS FIVE THROUGH SEVEN...THURSDAY THROUGH SATURDAY... ANOTHER WEAK LOW ALOFT IS FORECAST TO FORM NEAR THE AREA... BRINGING A CHANCE FOR DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS TO THE AREA AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. TXZ171>173-186>194-204>209-219>225-231100- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 503 AM CDT SUN JUL 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS TODAY. LOCALLY HEAVY RAIN IS POSSIBLE IN THE AFTERNOON. THIS MAY CAUSE SOME LOCALIZED FLOODING IN FLOOD PRONE AREAS AND AT LOW WATER CROSSINGS. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. .DAYS TWO TO FOUR...MONDAY TO WEDNESDAY... THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON TO EARLY EVENING SHOWERS AND THUNDERSTORMS. .DAYS FIVE THROUGH SEVEN...THURSDAY THROUGH SATURDAY... ANOTHER WEAK LOW ALOFT IS FORECAST TO FORM NEAR THE AREA... BRINGING A CHANCE FOR DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS TO THE AREA AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:47 PM CDT | River Flood Warning | EWX | Dimmit | 14 days |
| Jul 21, 9:43 PM CDT | Flash Flood Warning | EWX | Dimmit | 4 hr |
| Jul 21, 10:42 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Jul 22, 1:40 AM CDT | Flash Flood Warning | EWX | Maverick | 6 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.